ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Back to Search Results |
| Model Number |
1400300-12 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation or during the first inflation, which suggests a product quality issue did not contribute to the reported difficulty.In this case, it is likely that the balloon interacted with the preciously implanted stent and/or moderately calcified anatomy such that the balloon became damaged and subsequently ruptured during second inflation.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending artery with moderate calcification, mild tortuosity and 90% stenosis.A non- abbott stent was deployed; however, due to calcification, the non- abbott stent was not fully apposed.Therefore, the 3.0x12 mm nc trek balloon was used for post-dilation.The balloon was inflated to 14 atmospheres (atm) for 15 seconds, then inflated a second time when a rupture occurred at an unknown pressure.Intravascular ultrasound (ivus) confirmed the stent was almost dilated and a non-abbott 3.0x12mm balloon dilatation catheter was inflated to 18 atm to finish the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.